Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 92, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 2, 2006, 3:18 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2006, 3:18 PM MDT (21:18 UTC)
- Expired
- Sep 2, 2006, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 39 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 022119
FFWEPZ
NMC013-030015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
318 PM MDT SAT SEP 2 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DONA ANA COUNTY IN NEW MEXICO
THIS INCLUDES THE CITIES OF...UNIVERSITY PARK...SUNLAND PARK...LAS
CRUCES...CHAPARRAL...ANTHONY
* UNTIL 615 PM MDT
* AT 302 PM MDT...FLASH FLOODING WAS REPORTED BY LOCAL LAW
ENFORCEMENT IN SEVERAL AREAS ACROSS THE LAS CRUCES
AREA...INCLUDING PORTIONS OF EL CAMINO...ARMSTRONG...AND HIGHWAY
70 AT DEL RIO.
AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
MODERATE TO HEAVY RAINFALL WAS OCCURRING IN SEVERAL LOCATIONS SOUTH
OF HIGHWAY 70 AND INTERSTATE 10...INCLUDING CONTINUING RAINFALL
ACROSS LAS CRUCES. ALSO...ISOLATED AREAS NORTH OF INTERSTATE
10...INCLUDING PORTIONS OF INTERSTATE 25 NORTH OF LAS CRUCES TO
RADIUM SPRINGS.
DEVELOPMENT OF SHOWERS IS EXPECTED TO CONTINUE...WITH EMBEDDED
THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3273 10703 3276 10700 3291 10645 3250 10638
3201 10639 3201 10663 3198 10666 3197 10663
3183 10663 3178 10653 3179 10729 3189 10729
$$
PIEPER1 follow-up statement
000
WGUS74 KEPZ 030008
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
608 PM MDT SAT SEP 2 2006
NMC013-030016-
DONA ANA NM-
608 PM MDT SAT SEP 2 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR DONA ANA
COUNTY...
MODERATE TO HEAVY RAINFALL HAD MOVED OUT OF THE WARNED AREA.
ALSO...LOCAL LAW ENFORCEMENT REPORTS NO ONGOING PROBLEMS DUE TO
EXCESSIVE RAINFALL. AS SUCH...THE FLASH FLOOD WARNING FOR DONA ANA
COUNTY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 615 PM MDT.
DESPITE THE CURRENT LULL IN ACTIVITY...DEVELOPMENT OF SHOWERS IS
EXPECTED TO CONTINUE. IN ADDITION...A COLD FRONT PUSHING THROUGH THE
AREA THIS EVENING WILL PROVIDE A FOCUS FOR HEAVIER SHOWER AND
THUNDERSTORM ACTIVITY.
THE HEAVY RAINFALL AND SLOW MOVEMENT OF SHOWERS THIS EVENING MAY
RESULT IN FLOODING OF ROADS AND LOW-LYING AREAS. WATERS MAY BEGIN TO
RUN IN NORMALLY DRY ARROYOS.
PLEASE STAY TUNED TO LOCAL MEDIA AND NOAA WEATHER RADIO FOR THE
LATEST INFORMATION...AND BE PREPARED TO TAKE ACTION TO SAVE LIFE
AND PROPERTY SHOULD FLASH FLOOD WARNINGS BE ISSUED THIS AFTERNOON
THROUGH THE NIGHTTIME HOURS TONIGHT.
LAT...LON 3273 10703 3276 10700 3291 10645 3250 10638
3201 10639 3201 10663 3198 10666 3197 10663
3183 10663 3178 10653 3179 10729 3189 10729
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:13 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 2, 2:13 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 213 PM MDT SAT SEP 2 2006 .SYNOPSIS... ..FLASH FLOOD WATCH FOR THE BORDERLAND THROUGH SUNDAY NIGHT... ABUNDANT SUB TROPICAL MOISTURE FROM MEXICO IS FORECAST TO FLOW INTO THE BORDERLAND THROUGH SUNDAY AND POSSIBLY INTO MONDAY MORNING. THIS MOISTURE WILL OVERRUN A BACK DOOR COLD FRONT WHICH WILL PUSH SOUTHWARD INTO SOUTHERN NEW MEXICO AND FAR WEST TEXAS TONIGHT...AND SERVE AS A FOCUS TO ENHANCE SHOWERS AND EMBEDDED THUNDERSTORMS. MOST AREAS ALREADY HAVE SATURATED GROUND CONDITIONS...AND WITH THE POSSIBILITY OF CONSIDERABLE TRAINING OF SLOW MOVING STORMS...A MODERATE TO HIGH POTENTIAL EXISTS FOR ADDITIONAL FLOODING TONIGHT AND SUNDAY. ACTIVITY SHOULD DECREASE TO A MORE ISOLATED TO WIDELY SCATTERED STATE LATER MONDAY INTO WEDNESDAY...HOWEVER AN UPPER LEVEL DISTURBANCE MAY ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS BY NEXT THURSDAY AND FRIDAY. && .DISCUSSION... LOOKS LIKE A CLASSIC OVERRUNNING SCENARIO IS SETTING UP WITH THE ARRIVAL OF A MODERATE TO STRONG BACK DOOR COLD FRONT THIS EVENING. MESOSCALE SURFACE ANALYSIS SHOWS AS OF 19Z A FRONTAL BOUNDARY FROM ABOUT HOBBS TO ROSWELL TO TRUTH OR C PUSHING SOUTHWESTWARD AND INTO OUR AREA AROUND EARLY EVENING. GENERALLY ALL MODELS AGREE THE FRONT WILL STALL ACROSS THE SOUTHERN MOST PORTION OF THE CWA PROVIDING AN EXCELLENT FOCAL POINT TO ENHANCE THE ABUNDANT SUB TROPICAL MOISTURE NOW OVER NORTHERN MEXICO. A CONSIDERABLE PORTION OF THIS MOISTURE IN FACT IS FROM HURRICANE JOHN AND IT SHOULD CONTINUE TO TRACK NORTHWESTWARD UP THE BAJA BUT IS CONSIDERABLE MOISTURE FIELD WILL CONTINUE TO IMPACT US AT LEAST INDIRECTLY PROVIDING OVERRUNNING OVER THE FRONT. FOR A LEAST 24 HOURS THE EASTERLIES BEHIND THE FRONT WILL EXTEND FROM THE SURFACE TO AROUND 500 MB. SATELLITE IMAGERY AS OF 19Z SHOWS AT LEAST 5 TO 6 BANDS OF VORTICITY EXTENDING FROM JOHN (AT THE SOUTHERN TIP OF BAJA) NORTHEASTWARD TO THE U.S.BORDER. OUR ATMOSPHERE THIS MORNING HAD 1.3 INCHES OF PRECIPITABLE WATER ALONG WITH 700 JOULES/KG OF CAPE AND THE GFS (MORE AGGRESSIVE OF THE FORECAST MODELS) INCREASES OUR WATER TO 1.5-1.6 INCHES TONIGHT. THIS WILL BE AT LEAST THE THIRD TIME NOW SINCE AUG 1 WE HAVE SEEN SOUNDINGS SATURATED FROM THE SURFACE TO THE TROPOPAUSE. IT APPEARS NOW THAT THE WINDOW OF POTENTIAL VERY HEAVY RAIN AND FLOODING WILL EXIST FROM 6 PM SATURDAY TO AT LEAST 6 PM SUNDAY. THE CONSENSUS OF OPINION IS THAT WE WILL A LARGE AREA OF STRATIFORM RAIN WITH EMBEDDED CONVECTIVE ELEMENTS LINGER OVER THE BORDERLAND POSSIBLY INTO MONDAY MORNING. AREAS SOUTH OF I-10 FROM THE ARIZ BORDER TO LAS CRUCES THEN NORTHEASTWARD TO AROUND RUIDOSO (INCLUDING HUDSPETH COUNTY TX) MAY SEE THE BRUNT OF ACTIVITY. IT SHOULD BE NOTED THAT SO FAR THE STORMS ON RADAR ARE SHOWING SLOW MOVEMENT AND THE POTENTIAL FOR TRAINING IS QUITE HOW. EVEN WITH LIGHT TO MODERATE RAINFALL ESPECIALLY OVER EXTENDED PERIODS OF TIMES...CONSIDERABLE FLOODING IS LIKELY. EVEN SOME OF THE CONSERVATIVE QPF (QUANTITATIVE PRECIPITATION FORECAST) FORECAST MODELS ARE GIVING THE EL PASO AREA AROUND 2 INCHES OF RAIN THROUGH MONDAY MORNING THUS ANYWHERE FROM 1- 3 INCHES AND EVEN MORE IS NOT OUT OF THE QUESTION. FORECAST MODELS (ESPECIALLY THE NAM) MOVE THE PRECIPITATION SOUTHWARD OUT OF THE AREA STARTING MONDAY AFTERNOON WITH A BREAK IN THE ACTIVITY (LOWERING THE COVERAGE TO THE ISOLATED TO WIDELY SCATTERED RANGE) TUESDAY AND WEDNESDAY. HOWEVER A FAIRLY STRONG UPPER LEVEL TROUGH IS FORECAST TO MOVE THROUGH THE CENTRAL AND SOUTHERN ROCKIES THURSDAY AND FRIDAY INCREASING THE SHOWER THREAT BACK TO SCATTERED AS IT BRINGS SOME OF THE REMNANTS OF JOHN EASTWARD. IN THE LONGER TERM...THE GFS MODEL SUGGESTS THAT BY THE WEEK OF SEPTEMBER 10...THE WESTERLIES ALOFT BECOME MORE ACTIVE ESPECIALLY OVER THE CENTRAL ROCKIES WITH WITH A SERIES OF UPPER TROUGHS MOVING EASTWARD INDUCING MORE WESTERLY FLOW ALOFT ACROSS NEW MEXICO PERHAPS SUGGESTING THE END OF THE MONSOON SEASON. WE SHALL SEE. && .AVIATION... EXPECT MAINLY VFR TO MVFR CONDITIONS THROUGH SUNDAY WITH AREAS OF MVFR/IFR FOR CIGS/VSBY IN HEAVY SHOWERS AND THUNDERSTORMS AND PATCHY FOG TONIGHT. MOUNTAIN TOPS AND MOUNTAINS MAY BE FREQUENTLY OBSCURED. SEE LATEST TAFS AND TWEBS FOR UPDATED INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 64 72 62 79 63 / 80 70 50 30 30 SIERRA BLANCA TX 54 69 51 77 56 / 80 70 50 30 20 LAS CRUCES 64 73 62 80 62 / 80 60 50 30 30 ALAMOGORDO 62 76 59 78 60 / 80 70 50 30 20 CLOUDCROFT 45 55 44 59 42 / 80 70 50 40 30 TRUTH OR CONSEQUENCES 63 73 59 80 60 / 80 60 50 30 30 SILVER CITY 60 68 59 72 58 / 70 50 50 30 30 DEMING 61 75 59 81 58 / 80 50 50 40 30 LORDSBURG 60 80 57 81 57 / 70 50 50 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 20 / NOVLAN
Hazardous weather outlook, Sep 2, 11:00 AM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT SAT SEP 2 2006 NMZ022>025-030>032-TXZ055-056-031800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT AS A FAIRLY STRONG BACKDOOR COLD FRONT MOVES INTO OUR AREA FROM THE NORTHEAST. WITH ABUNDANT SUBTROPICAL MOISTURE(IN PART FROM FORMER HURRICANE JOHN) OVERRUNNING THE FRONT FROM THE SOUTHWEST...SOME STORMS MAY PRODUCE HEAVY RAIN WITH A HIGH POTENTIAL FOR FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS AND ROADS. FROM 1 TO 3 INCHES OF RAIN IS POSSIBLE AND THIS ADDED TO AN ALREADY VERY SATURATED GROUND FROM FRIDAY NIGHTS STORM...COULD GREATLY AGGRAVATE THE FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COLD FRONT WILL REMAIN STATIONARY IN THE SOUTHERN NEW MEXICO REGION AT LEAST THROUGH MONDAY WITH CONTAINED OVERRUNNING OF MOIST SUBTROPICAL AIR FROM MEXICO. THUS...THIS COMBINATION WILL PRODUCE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS AGAIN SUNDAY AND MONDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL OF ONE TO THREE INCHES OVER A WIDE AREA OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THUS EXTENSIVE FLOODING IS FAIRLY LIKELY AND ALL INTERESTS ARE URGED TO TAKE TAKE PRECAUTIONARY MEASURES AND BE READY TO TAKE NECESSARY ACTION WHEN CONDITIONS WARRANT AND OR WARNINGS ARE ISSUED. AREAS FLOODED BY PREVIOUS HEAVY RAIN EVENTS MAY BE MORE SUSCEPTIBLE TO FLOODING DURING THIS POTENTIAL HEAVY RAIN EVENT. ACTIVITY WILL DECREASING TO A MORE ISOLATED TO WIDELY SCATTERED LEVEL TUESDAY AND WEDNESDAY BUT WITH ANOTHER DISTURBANCE FORECAST IN THE AREA THURSDAY AND FRIDAY...ACTIVITY MAY INCREASE TO THE SCATTERED LEVEL AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ON ALERT AND CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR ANY TYPE OF FLOODING CONDITIONS OCCUR AT THEIR LOCATION. 20 NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:21 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 24 min |
| Sep 1, 6:48 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 42 min |
| Sep 1, 7:04 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 116 min |
| Sep 1, 8:20 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 115 min |
| Sep 2, 3:57 AM MDT | Flash Flood Watch | EPZ | 3 days |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.